Hello, My Doctor put me on Topomax for epilepsy back in April/May 2012. After all the nasty side affects I was experiencing (confusion, speech problems, weight loss, loss of appetite, dizziness and ringing in my ears, anxiety, and possibly a few more) My husband and I decided to start weaning me off of the drug. I was no longer myself at all. I've been weaning off of it for a while now because I was at such a high doze (600mlg a day, 300 in the morning and 300 at night) After several weeks of the weaning I started having pain in my chest, tightness and some shortness of breath. It went away after a few days. It seemed as though my body was adapting to the lower doze of the medication. Perhaps it was going through some withdraws. I did see that chest tightness was a symptom of tomopax, so I was not to concerned. Now a few weeks later the pain has been a dull ache almost all day for the past few days. Tonight my throat started to hurt. Not a sore throat, but the muscles in my esophagus. I've been catching myself taking deep breaths. The pain comes and goes in my chest, and it seems that turning my neck increases the pain. I just wanna feel normal again... Does anyone have any ideas of what might be going on? I'm very close to being off Topomax, trying to decide also if I should wait a little longer to wean off totally or if I should wean off to 50mlg. I've been down to 100 for the past 2 weeks.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.